The purpose of this presentation is to recapitulate the cutaneous manifestations which occur following the administration of quinacrine hydrochloride ("atabrine di-hydrochloride" N. N. R.). In the past eight months numerous articles have been presented or published, chiefly dealing with the lichenoid type of cutaneous reaction. This type has been variously described as atypical hypertrophic lichen planus, New Guinea disease or tropical lichen planus. Since practically all the published observations on this type of reaction are in accord, it will be considered only briefly; although exceedingly interesting to dermatologists, it comprises only a small percentage (about 12 per cent) of the dermatoses produced by this drug.
Soon after the beginning of the New Guinea campaign it became apparent that cutaneous disorders were a prolific source of trouble in the Southwest Pacific area. Many conflicting ideas were expressed. The average soldier soon came to call every cutaneous eruption "jungle rot." The